MAUDE Adverse Event Report: COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Suture Abrasion (2497)
Date of Event 07/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a patient had a gastropexy with insertion of a percutaneous gastrostomy tube on (b)(6) 2016 and developed pressure sores around the entuit suture anchor insertion site.Reportedly the patient was brought back to radiology for suture removal.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), trends and quality control of the device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: while maintaining slight tension on the trailing suture, introduce the distal spring coil of the wire guide into the needle and use it to push the anchor out of the needle into the stomach cavity.Maintain slight tension on the suture during anchor introduction.Remove the introducer needle over the wire guide.With the wire guide still in position, apply traction to the suture to pull the anterior wall of the stomach against the abdominal wall." the ifu also states, "note: the sutures may be left in place for two weeks while tract formation occurs, or they may be cut after gastrostomy catheter placement." the current ifu, includes the additional precautions in the warning section: gastropexy site should be checked daily for early signs of pressure ulcers, including discoloration and tenderness around gastropexy site.Patients with ascites may be at an increased risk of complications, including pressure ulcers.Additional site monitoring should be implemented for these patients.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, measures have been taken to address skin irritation caused by this device.
 
Event or Problem Description

Brand Name
ENTUIT SECURE GASTROINTESTINAL SUTURE ANCHOR SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5904498
Report Number1820334-2016-00850
Device Sequence Number16244323
Product Code FGE
UDI-Device Identifier00827002355620
UDI-Public(01)00827002355620(17)181129(10)6412394
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGIAS-SRM-ADJ-2
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/25/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR